Alert archive / Wyoming / High Wind Warnings in 2016

High Wind Warning 14, NWS Riverton, WY

March 13, 2016Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Mar 13, 2016, 10:58 PM MDT for Park County, Wyoming. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2016, 10:58 PM MDT (04:58 UTC)
Expired
Mar 14, 2016, 12:00 PM MDT
In force
13 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 5.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WWUS75 KRIW 140458
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1058 PM MDT SUN MAR 13 2016

...HIGH WINDS IN THE CODY FOOTHILLS...

.HIGH WINDS WILL OCCUR IN THE CODY FOOTHILLS TONIGHT AND INTO THE
MORNING...ESPECIALLY IN THE VICINITY OF CLARK AND WEST OF CODY PRIOR
TO THE PASSAGE OF A COLD FRONT.

WYZ003-141300-
/O.NEW.KRIW.HW.W.0014.160314T0458Z-160314T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1058 PM MDT SUN MAR 13 2016

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. 

* TIMING...HIGH WINDS WILL CONTINUE TONIGHT AND INTO TOMORROW
  MORNING BEFORE DIMINISHING AFTER THE PASSAGE OF A COLD FRONT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH...WIND
  GUSTS OVER 80 MPH HAVE ALREADY OCCURRED NEAR CLARK AND MAY
  CONTINUE INTO THE NIGHT.

* IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE 
  PREPARED FOR POSSIBLE STRONG WINDS TONIGHT. THOSE ATTEMPTING 
  TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE 
  ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
931 
WWUS75 KRIW 140841
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
241 AM MDT MON MAR 14 2016

...HIGH WINDS IN THE CODY FOOTHILLS...

.HIGH WINDS WILL OCCUR IN THE CODY FOOTHILLS INTO THE
MORNING...ESPECIALLY IN THE VICINITY OF CLARK AND WEST OF CODY
PRIOR TO THE PASSAGE OF A COLD FRONT.

WYZ003-141800-
/O.CON.KRIW.HW.W.0014.000000T0000Z-160314T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
241 AM MDT MON MAR 14 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* TIMING...HIGH WINDS WILL CONTINUE INTO THE MORNING BEFORE
  DIMINISHING AFTER THE PASSAGE OF A COLD FRONT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH...WIND
  GUSTS OVER 80 MPH HAVE ALREADY OCCURRED NEAR CLARK.

* IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE
  PREPARED FOR POSSIBLE STRONG WINDS THIS MORNING. THOSE
  ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE
  ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
245 
WWUS75 KRIW 141751
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1151 AM MDT MON MAR 14 2016

WYZ003-141900-
/O.EXP.KRIW.HW.W.0014.000000T0000Z-160314T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1151 AM MDT MON MAR 14 2016

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE THREAT OF HIGH WINDS HAVE DIMINISHED ACROSS THE CODY FOOTHILLS
AS A COLD FRONT PUSHES SOUTH ACROSS THE AREA. THEREFORE...THE
NATIONAL WEATHER SERVICE IN RIVERTON WILL ALLOW THE HIGH WIND
WARNING FOR THE AREA TO EXPIRE AT NOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 13, 2:01 PM MDT, 8 hours 57 minutes earlier.

Area forecast discussion, Mar 13, 2:01 PM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT SUN MAR 13 2016

.SHORT TERM...TONIGHT THROUGH MONDAY

HAVE UPGRADED WINTER STORM WATCHES TO WARNINGS IN JACKSON HOLE...
THE STAR VALLEY AND THE WYOMING AND SALT RIVER RANGES.  ISSUED
WINTER WEATHER ADVISORIES FOR THE ABSAROKA AND EAST SLOPES OF
THE WIND RIVER MOUNTAINS. ALSO ISSUED WINTER WEATHER ADVISORIES
FOR SOUTHERN LINCOLN AND LOWER ELEVATIONS OF SUBLETTE COUNTY
6 PM TODAY THROUGH 6 PM MONDAY...AS WELL AS SWEETWATER COUNTY
AND THE GREEN AND RATTLESNAKE MOUNTAINS MIDNIGHT THROUGH 6 PM
MONDAY.  MARGINAL WIND EVENT FOR NATRONA AND PARK COUNTIES.
MAY NEED HIGH WIND WARNINGS BUT WILL LET THE NIGHT SHIFT LOOK
OVER THE WINDS BEFORE MAKING THAT CALL.  WIND GUSTS 50 TO 55
SEEM REASONABLE AT THIS POINT.

STRONG WEST SOUTHWEST FLOW WITH LARGE MOISTURE PLUME FROM THE
PACIFIC ALONG WITH A POTENT LOW PRESSURE TROUGH MOVING INLAND
SHOULD PRODUCE RATHER IMPRESSIVE SNOWFALL AMOUNTS TONIGHT THROUGH
MONDAY...TAPERING OFF MONDAY NIGHT IN THE WESTERN MOUNTAINS. ONE
OF THE WINDIER EVENTS OF THE SEASON WITH SEVERAL HOURS WITH
RIDGETOP GUSTS TO 50 MPH OVER THE TETONS...WYOMING AND SALT RIVER
RANGES AND WIND RIVER MOUNTAINS . LOWER ELEVATIONS WILL HAVE RAIN
SNOW MIX EARLY THIS EVENING AND COULD MIX WITH RAIN MONDAY
AFTERNOON. ABOVE 7800 FEET LOOKS TO BE ALL SNOW. EAST OF THE
CONTINENTAL DIVIDE DOWN TO 8000 FEET SNOW AND BLOWING SNOW
EXPECTED TO BE WIDESPREAD IN THE ABSAROKA AND WIND RIVER MOUNTAINS.
SCATTERED RAIN AND SNOW SHOWERS WILL MOVE EAST OFF OF THE
MOUNTAINS ACROSS THE BIGHORN AND WIND RIVER BASINS CONTINUING EAST
INTO NATRONA AND JOHNSON COUNTIES. OVERALL TEMPERATURES WILL COOL
TONIGHT AND MONDAY.

&&

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

...A WEEK OF UNSETTLED WEATHER WILL BE UNDERWAY...

BEGINNING OF FCST...BROAD TROF ACROSS THE WRN CONUS W/ AN EMBEDDED
SW AXIS JUST THEN MOVING EWD THRU THE WRN FA AND TOWARDS/INTO CNTRL
WY. TRANSITION TO NW FLOW ALOFT BEGINS. SFC WILL SHOW HIGH P ACROSS
THE GREAT BASIN WITH PRESSURE LOWERING TO THE E NRN/CNTRL PLAINS
CYCLONE...WITH A CLIPPER TYPE FRONT MOVING INTO/THRU NRN AND NERN
WY. ADDITIONALLY THE RELATIVE POSITION BETWEEN THE HIGH AND LOW
PRESSURE...ALONG WITH DECENT FLOW ALOFT...WILL CONTINUE TO PROVIDE
AREAS OF BREEZY TO WINDY CONDITIONS THROUGH AT LEAST TUESDAY
EVENING.

W OF THE DIVIDE BEGINNING MONDAY NIGHT...BEHIND THE EXITING
TROF...UPR LVL FLOW WILL TRANSITION TO NW FLOW...WITH MOISTURE
CONTINUING TO STREAM INTO THE WRN FA THRU AT LEAST EARLY FRIDAY
MORNING. LIGHT TO OCCASIONAL MODERATE SNOW WILL CONTINUE ACROSS THE
WESTERN MOUNTAINS THRU THIS PERIOD. ATTM IT APPEARS THAT THE
PERIOD(S) OF HEAVIEST SNOWFALL WILL OCCUR MONDAY NIGHT AS THE SW
AXIS PASSES THRU ALONG WITH A FRONT OF SORTS...THEN AGAIN TUESDAY
AFTERNOON AS THE JET LIFTS TOWARDS THE WRN FA. A STRONG ELONGATED
AREA OF INCREASING VORT WILL DEVELOP AS THE JET APPROACHES FROM THE
SOUTH AND AN APPROACHING SW GETS REINVIGORATED BY THE JET.
WARNINGS/ADVISORIES ACROSS THE WEST WILL HAVE TO BE ADJUSTED IN
SPACE AND TIME FOR MONDAY NIGHT ONWARD...WITH ADVISORY CONDITIONS
LIKELY PERSISTING INTO WEDNESDAY MORNING FOR SOME LOCATIONS.

EAST OF THE DIVIDE BEGINNING MONDAY NIGHT...WHILE PRECIPITATION WILL
BE HARDER TO COME BY OVER THE SAME TIME PERIOD...IT DOES APPEAR THAT
THE SAME UPR AND LOWER FORCING DESCRIBED ABOVE WILL ALSO PROVIDE
AREAS E OF THE DIVIDE WITH THEIR BEST CHANCES FOR MEASURABLE PRECIP.
OF NOTE...MONDAY NIGHT AS THE CLIPPER FRONT MOVES INTO NERN WY AND
BECOMES SOMEWHAT STATIONARY...BEFORE SHEARING OUT AS THE LOW OVR THE
PLAINS QUICKLY MOVES EWD...AS THE UPR LVL SW ALSO PASSES THRU...BOTH
LOW AND UPR LVL FORCING WILL COMBINE HERE TO GIVE BEST CHANCES FOR
PRECIP E OF THE DIVIDE. ALTHOUGH ON THE WRN FRINGES...NRN/NERN
JOHNSON COUNTY WILL MOST LIKELY REAP THE REWARDS FROM THIS PORTION
OF THE SYSTEM...SEEING UP TO A TENTH OR TWO OF LIQUID WITH PERHAPS A
HALF INCH TO AN INCH AND A HALF OF SNOWFALL BY TUESDAY MORNING.
OTHERWISE...SIGNIFICANT FOCUSED PRECIP DOES NOT LOOK TO BE PRESENT
AT THIS TIME...LEAVING MAINLY SCATTERED OR LESS AREAS OF -SHRASN
AROUND. TUE AFTERNOON/EVENING...WITH THE PASSAGE OF OF THE SECOND
SW/VORT MAX AND SFC FRONT...CHANCES WILL ONCE AGAIN INCREASE
SLIGHTLY ACROSS BOTH THE SRN ZONES AS WELL AS E OF THE DIVIDE AS
ISOLATED TO SCATTERED LIGHT SHRASN SHOWERS BREAK OUT.
HOWEVER...PRECIP WHETHER LIQUID OR FROZEN WILL GENERALLY HOLD TO
LESS THAN 5 HUNDREDTHS FOR THE 12 HR PERIOD...WITH LITTLE
ACCUMULATING SNOWFALL.

WED AND BEYOND...GOOD AGREEMENT EXISTS BETWEEN THE MR MDLS THRU AT
LEAST SATURDAY BEFORE MODEST DIFFERENCES BEGIN TO SHOW.
WY REMAINS UNDER NW FLOW WHILE ON THE BACKSIDE OF THE EXITING UPR
LOW THEN OVR THE NRN PLAINS/UPR MIDWEST. THE WEST CONTINUES WITH
SCATTERED LIGHT SHRASN THRU FRIDAY. AS UPR LVL EMBEDDED DISTURBANCES
MOVE AROUND THE LARGE UPR LOW WELL TO THE EAST...A SFC FRONT WILL
MOVE THRU WED NIGHT AND ANOTHER THRU BY MID-DAY THU WITH SOME
INCREASE IN PRECIP CHANCES ACROSS THE NRN AND NERN FA. ALSO...AN
AREA OF CONVERGENCE...PERHAPS A STALLED FRONT...WILL ALSO SET UP AND
LAY ACROSS SRN WY THRU THU NIGHT/FRI MORNING...PROVIDING ADDITIONAL
FOCUS FOR PRECIP THRU THE DAY FRIDAY. NONE OF THIS ACTION CURRENTLY
LOOKS PARTICULARLY SIGNIFICANT AT THIS TIME...JUST MORE A NUISANCE
THAN ANYTHING. FRI NIGHT THRU SUNDAY...UPR RIDGING FINALLY TAKES
PLACE...DRYING THINGS OUT WHILE A WARMING TREND BEGINS. THE NEXT
SYSTEM SHOULD NOT AFFECT THE THE FA UNTIL AT LEAST LATER ON SUNDAY
AS BOTH THE EURO AND GFS HAVE SIMILAR RESULTS IN FORCING WITH ONLY
SLIGHT DIFFERENCES IN TIMING.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES

A MOIST WESTERLY FLOW WILL BRING WIDESPREAD MVFR TO IFR CEILINGS
AND VISIBILITY OBSCURED IN SNOW AND FOG. WIDESPREAD MOUNTAIN
OBSCURATIONS WILL RESULT. PREVAILING MVFR TO IFR CONDITIONS
EXPECTED AT KJAC...KAFO...KBPI...KPNA AND KEMM THROUGH 00Z
TUESDAY SPREADING EAST INTO KRKS BY 03Z CONTINUING THROUGH 00Z
TUESDAY.

EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES

VFR CONDITIONS WILL PREVAIL AT THE AIRPORTS THROUGH 00Z TUESDAY.
A MOIST WESTERLY FLOW WILL BRING WIDESPREAD MVFR TO IFR CEILINGS
AND VISIBILITY OBSCURED IN SNOW AND FOG TO THE MOUNTAINS ALONG AND
EAST OF THE CONTINENTAL DIVIDE DOWN TO 8000 FEET WITH WIDESPREAD
MOUNTAIN OBSCURATIONS. SCATTERED RAIN AND SNOW SHOWERS WILL MOVE
EAST OFF OF THE MOUNTAINS ACROSS THE BIGHORN AND WIND RIVER BASINS
CONTINUING EAST INTO NATRONA AND JOHNSON COUNTIES. STRONG WEST
WIND 25 TO 35 KTS WITH GUSTS TO 45 KTS OVER AND NEAR THE EAST
SLOPES OF THE MOUNTAINS AND TROUGH THE WIND CORRIDOR FROM KRKS TO
KCPR WILL CAUSE AREAS OF LOW LEVEL WIND SHEAR THROUGH 00Z TUESDAY.

&&

.FIRE WEATHER...

STRONG WEST SOUTHWEST FLOW WITH LARGE MOISTURE PLUME FROM THE
PACIFIC ALONG WITH A POTENT LOW PRESSURE TROUGH MOVING INLAND
SHOULD PRODUCE RATHER IMPRESSIVE SNOWFALL AMOUNTS TONIGHT THROUGH
MONDAY...TAPERING OFF MONDAY NIGHT. ONE OF THE WINDIER EVENTS OF
THE SEASON WITH SEVERAL HOURS WITH RIDGETOP GUSTS TO 50 MPH. LOWER
ELEVATIONS WILL HAVE RAIN SNOW MIX EARLY THIS EVENING AND COULD
MIX WITH RAIN MONDAY AFTERNOON. ABOVE 7800 FEET LOOKS TO BE ALL
SNOW. EAST OF THE CONTINENTAL DIVIDE DOWN TO 8000 FEET SNOW AND
BLOWING SNOW EXPECTED TO BE WIDESPREAD. SCATTERED RAIN AND SNOW
SHOWERS WILL MOVE EAST OFF OF THE MOUNTAINS ACROSS THE BIGHORN AND
WIND RIVER BASINS CONTINUING EAST INTO NATRONA AND JOHNSON
COUNTIES. RELATIVE HUMIDITY WILL BE ELEVATED IN THE MOUNTAINS AND
WEST WITH LOW MIXING HEIGHTS RESULTING IN POOR SMOKE DISPERSAL. IN
THE WINDY AREAS EAST...DEEPER MIXING DUE TO THE STRONG WINDS
SHOULD PRODUCE AT LEAST GOOD SMOKE DISPERSAL BELOW 8000 FEET.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY
FOR WYZ019-028>030.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
MONDAY FOR WYZ002-015-025>027.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY
FOR WYZ013-023-024.

WINTER STORM WARNING UNTIL 6 PM MDT MONDAY FOR WYZ001-012-014.

&&

SHORT TERM...C.BAKER
LONG TERM...BRAUN
AVIATION...C.BAKER
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Mar 13, 2:11 PM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MDT SUN MAR 13 2016

WYZ001>020-022>030-142015-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
211 PM MDT SUN MAR 13 2016

...WINTER STORM WARNING FOR YELLOWSTONE...THE TETONS AND WESTERN
WIND RIVER MOUNTAINS...THE SALT AND WYOMING RANGE...JACKSON
VALLEY AND STAR VALLEY...

...WINTER WEATHER ADVISORIES ABSAROKA MOUNTAINS...EAST SLOPES OF
WIND RIVER MOUNTAINS...SWEETWATER COUNTY AND GREEN MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL SPREAD INTO THE WESTERN MOUNTAINS TODAY AND CONTINUE
INTO TONIGHT ALONG WITH INCREASING WIND. PLEASE SEE WINTER
WEATHER STATEMENTS AND FORECASTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...SIGNIFICANT SNOW POSSIBLE ACROSS THE WEST...ESPECIALLY
OVER THE FAR WESTERN MOUNTAINS. STRONG WIND POSSIBLE IN THE CODY
FOOTHILLS. HIGH WIND POSSIBLE IN SPOTS EAST OF THE DIVIDE.

TUESDAY THROUGH FRIDAY...COLDER WITH PERIODIC CHANCES OF SNOW
SHOWERS ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

POTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

In the hours before

Special weather statement, Mar 13, 9:56 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
956 PM MDT SUN MAR 13 2016

WYZ003-005-141800-
CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS
956 PM MDT SUN MAR 13 2016

...STRONG COLD FRONT WILL BRING VERY GUSTY WIND MONDAY...

A STRONG COLD FRONT WILL BRING WEST WINDS AT 20 TO 30 MPH WITH
GUSTS 40 TO 50 MPH DOWN THE CODY FOOTHILLS INTO THE BIGHORN BASIN
MONDAY MORNING. THESE WINDS WILL CONTINUE INTO MONDAY AFTERNOON
BEFORE DIMINISHING MONDAY EVENING.  LIGHT HIGH PROFILE VEHICLES
MAY ENCOUNTER AREAS OF STRONG CROSSWIND THAT COULD RESULT IN LOSS
OF VEHICLE CONTROL OR A BLOWOVER ON MONDAY.

WYZ016>018-141800-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
956 PM MDT SUN MAR 13 2016

...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON...

WEST WIND AT 20 TO 35 MPH WITH AREAS OF STRONGER GUSTS OF 40 TO
55 MPH WILL FOLLOW A COLD FRONT ACROSS THE WIND RIVER BASIN AND
LANDER FOOTHILLS MID TO LATE MONDAY MORNING AND CONTINUE THROUGH
MONDAY AFTERNOON. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS
OF STRONG CROSSWIND ALONG THE AREAS ROADWAYS...INCLUDING HIGHWAYS
789...20..26...AND 287...THAT COULD RESULT IN LOSS OF VEHICLE
CONTROL OR A BLOWOVER.

WYZ020-022-141800-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
956 PM MDT SUN MAR 13 2016

...VERY GUSTY WINDS RETURN TODAY THROUGH MONDAY AFTERNOON...

AN APPROACHING COLD FRONT WILL BRING WEST TO SOUTHWEST WIND AT 25
TO 35 MPH ON MONDAY...WITH AREAS OF STRONGER OF 45 TO 55 MPH. LIGHT
HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND
ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF VEHICLE
CONTROL OR A BLOWOVER.

WYZ010-011-141800-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
956 PM MDT SUN MAR 13 2016

...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON...

WEST WIND AT 15 TO 25 MPH WITH AREAS OF STRONGER GUSTS OF 35 TO
45 MPH WILL INCREASE ACROSS JOHNSON COUNTY...INCLUDING THE
INTERSTATE 25 AND INTERSTATE 90 CORRIDORS...BY MONDAY AFTERNOON.
LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG
CROSSWIND ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF
VEHICLE CONTROL OR A BLOWOVER.
Special weather statement, Mar 13, 9:58 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
958 PM MDT SUN MAR 13 2016

WYZ003-005-141800-
CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS
958 PM MDT SUN MAR 13 2016

...STRONG COLD FRONT WILL BRING VERY GUSTY WIND MONDAY...

A STRONG COLD FRONT WILL BRING WEST WINDS AT 20 TO 30 MPH WITH
GUSTS 40 TO 50 MPH DOWN THE CODY FOOTHILLS INTO THE BIGHORN BASIN
MONDAY MORNING. THESE WINDS WILL CONTINUE INTO MONDAY AFTERNOON
BEFORE DIMINISHING MONDAY EVENING.  LIGHT HIGH PROFILE VEHICLES
MAY ENCOUNTER AREAS OF STRONG CROSSWIND THAT COULD RESULT IN LOSS
OF VEHICLE CONTROL OR A BLOWOVER ON MONDAY.

WYZ016>018-141800-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
958 PM MDT SUN MAR 13 2016

...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON...

WEST WIND AT 20 TO 35 MPH WITH AREAS OF STRONGER GUSTS OF 40 TO
55 MPH WILL FOLLOW A COLD FRONT ACROSS THE WIND RIVER BASIN AND
LANDER FOOTHILLS MID TO LATE MONDAY MORNING AND CONTINUE THROUGH
MONDAY AFTERNOON. LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS
OF STRONG CROSSWIND ALONG THE AREAS ROADWAYS...INCLUDING HIGHWAYS
789...20..26...AND 287...THAT COULD RESULT IN LOSS OF VEHICLE
CONTROL OR A BLOWOVER.

WYZ020-022-141800-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
958 PM MDT SUN MAR 13 2016

...VERY GUSTY WINDS WITH COLD FRONTAL PASSAGE ON MONDAY...

AN APPROACHING COLD FRONT WILL BRING WEST TO SOUTHWEST WIND AT 25
TO 35 MPH ON MONDAY...WITH AREAS OF STRONGER OF 45 TO 55 MPH. LIGHT
HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG CROSSWIND
ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF VEHICLE
CONTROL OR A BLOWOVER.

WYZ010-011-141800-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
958 PM MDT SUN MAR 13 2016

...VERY GUSTY WINDS RETURN BY MONDAY AFTERNOON...

WEST WIND AT 15 TO 25 MPH WITH AREAS OF STRONGER GUSTS OF 35 TO
45 MPH WILL INCREASE ACROSS JOHNSON COUNTY...INCLUDING THE
INTERSTATE 25 AND INTERSTATE 90 CORRIDORS...BY MONDAY AFTERNOON.
LIGHT HIGH PROFILE VEHICLES WILL ENCOUNTER AREAS OF STRONG
CROSSWIND ALONG THE AREAS HIGHWAYS THAT COULD RESULT IN LOSS OF
VEHICLE CONTROL OR A BLOWOVER.

Nearby

High Wind Warnings in Wyoming, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.